Lamictal Bi Polar Disorder, Mood Stabilizers, Noticeable Loss, Short of Breath, Intelligent Person
I was diagnosed with Bi Polar disorder twenty years ago. Now within the last five years I have progressed to Bi Polar II disorder. I am going to a "Specialist" in the disorder. I have gone through all the Bi Polar mood stabilizers there are. The last ... more »
I was diagnosed with Bi Polar disorder twenty years ago. Now within the last five years I have progressed to Bi Polar II disorder. I am going to a "Specialist" in the disorder. I have gone through all the Bi Polar mood stabilizers there are. The last drug I have been able to go on is Lanictal. I have been on it for seven years. I was so happy when it started to take effect a long with the two antidepressant I was on. Four years into using the drug I began to yawn a lot and I always felt like my chest was tight with a feeling I was short of breath. I told my "Specialist" and my medical doctor because I figured it was medically related. The MD did all the respiratory test she could and found nothing. She (the MD) decreased the Lamictal to half the amount I was taking, just on a hunch, even though the Specialist disagreed. But It did the trick. I went another three years taking two antidepressants and the decreased dose of Lamictal, until now. Due to some life stresses, the dose of Lamictal was increased again, increasing the dosage slowly. I have started to notice muscle aces and a noticeable loss of strength, I thought I was starting the symptoms MS. I have seen the disease in other people. This morning, after I was unable to pick up a bag of ice, it dawned on me that I've been slowly increasing the dosage of the Lamictal over the last two weeks. I wondered if the loss of strength was from the increase dosage. I've been reading a lot about side effects this morning. I never was aware of it but over the past four years I have had terrible memory loss. It has been the family and work place joke for years, its been that noticeable, along with the lack of ability to spell (thank god for spell check). It's to the point I have to ask my children and co-workers how to spell many of the words an intelligent person should now. I also have noticed tremors in my right hand. So here I am having problems with Lamictal again. I don't know what to do. My "Specialist" says its the only drug I have left to take. I've gone through all the other stabilizers and had to discontinue them because of other weird side effects. I'm at a loss. If I don't take something I am out of control. I have had to rebuild my life three other times because of this dam disorder. Each time losing friends, the love of family members and my job.